|Follow up on Sustiva allergic reaction
May 6, 2011
Thanks a lot for your answer, greatly appreciated. You recommended trying Nevirapine in place of Sustiva (Stocrin). Is it true that by switching and trying a number of drug combination every month or two would lead to an increased chance of viral mutation? Is this the case? I fear that by trying a lot of combination will make the virus mutate quicker? Or is this totally unfounded? Right now I am back on Isentress + Truvada again starting today 05/04/11 for a while based on my doctor's recommendation. Also, is there a length of time one should wait before trying another combination as long as your body is back from normal from the prior allergic reaction.
If I were to try Nevirapine, what side effect should I be watching out for. Skin rash again? (The rash from Atripla is horrendous I had to be given a corticosteroid shot + high dose Benadryl). I have no CNS from Atripla but the rash looks almost like Steven-Johnson syndrome. Really bad....Thanks a lot again, appreciated.
Response from Dr. Henry
Switching HIV meds due to side effects and not virologic failure generally does not lead to development of resistance when done carefully under the supervision of an HIV specialist. Most patients who experienced a rash from efavirenz can tolerate nevirapine (watch for rash and liver problems) though caution is advised especially during the first months. KH
Possible Prezista Side Effect
HIV mutation K103N and Pulmonary Arterial Hypertension
- Sore On Mouth Could I Have Acute HIV Infection
- Diarrhea After Deep Kissing Worried I Have HIV
- Can You Have Smooth Vaginal Bumps But Not An Std?
- Are There Rare Hiv Infected Who Don't Develop Antibodies?
- Blood On Finger From HIV Positive Person
- Cut In Mouth Drinking Out Of Someone's Glass HIV Risk
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.